Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 82, NWS Houston/Galveston, TX

November 12, 2021

NWS Houston/Galveston, TX issued this small craft advisory at Nov 12, 2021, 2:58 PM CST. It took effect at Nov 12, 2021, 9:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2021, 2:58 PM CST (20:58 UTC)
In effect from
Nov 12, 2021, 9:00 PM CST
Expired
Nov 13, 2021, 3:12 PM CST
In force
18 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

219 
WHUS74 KHGX 122058
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
258 PM CST Fri Nov 12 2021

GMZ330-335-131200-
/O.NEW.KHGX.SC.Y.0082.211113T0300Z-211113T1200Z/
Matagorda Bay-Galveston Bay-
258 PM CST Fri Nov 12 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST SATURDAY...

* WHAT...North winds increasing to near 20 knots with gusts up to
  25 kt. Bay waters becoming choppy to rough.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...From 9 PM this evening to 6 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-355-370-375-131500-
/O.NEW.KHGX.SC.Y.0082.211113T0300Z-211113T1500Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
258 PM CST Fri Nov 12 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST SATURDAY...

* WHAT...North winds increasing to near 25 kt with gusts to 30 kt.
  Seas building to 4 to 7 ft.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...From 9 PM this evening to 9 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
876 
WHUS74 KHGX 130323
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
923 PM CST Fri Nov 12 2021

GMZ330-335-131130-
/O.CON.KHGX.SC.Y.0082.000000T0000Z-211113T1200Z/
Matagorda Bay-Galveston Bay-
923 PM CST Fri Nov 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  rough.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...Until 6 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-355-370-375-131130-
/O.CON.KHGX.SC.Y.0082.000000T0000Z-211113T1500Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
923 PM CST Fri Nov 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
SATURDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  4 to 7 ft.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...Until 9 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
256 
WHUS74 KHGX 131107
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
507 AM CST Sat Nov 13 2021

GMZ330-335-131215-
/O.CON.KHGX.SC.Y.0082.000000T0000Z-211113T1200Z/
Matagorda Bay-Galveston Bay-
507 AM CST Sat Nov 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt and 
  rough.

* WHERE...Matagorda Bay and Galveston Bay.

* WHEN...Until 6 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ350-355-370-375-131500-
/O.CON.KHGX.SC.Y.0082.000000T0000Z-211113T1500Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
507 AM CST Sat Nov 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 ft.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 9 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
605 
WHUS74 KHGX 131441
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
841 AM CST Sat Nov 13 2021

GMZ350-355-370-375-131800-
/O.EXT.KHGX.SC.Y.0082.000000T0000Z-211113T1800Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
841 AM CST Sat Nov 13 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 
  4 to 8 ft.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until noon CST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
597 
WHUS74 KHGX 131734
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1134 AM CST Sat Nov 13 2021

GMZ350-355-131845-
/O.EXP.KHGX.SC.Y.0082.000000T0000Z-211113T1800Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
1134 AM CST Sat Nov 13 2021

...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON CST TODAY...

Conditions will continue to improve through the afternoon, but
some elevated wave heights of 3 to 5ft will persist through the
afternoon with wind speeds around 15 knots. Thus, small craft
should continue to exercise caution.

$$

GMZ370-375-140000-
/O.EXT.KHGX.SC.Y.0082.000000T0000Z-211114T0000Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
1134 AM CST Sat Nov 13 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...North winds 20 to 25 kt and seas 4 to 8 ft.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
867 
WHUS74 KHGX 132112
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
312 PM CST Sat Nov 13 2021

GMZ370-375-132215-
/O.CAN.KHGX.SC.Y.0082.000000T0000Z-211114T0000Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
312 PM CST Sat Nov 13 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas have fallen below advisory criteria and will
continue to decrease through the afternoon and evening. Wave
heights between 3 and 6ft will be possible into the evening, so
small craft should continue to exercise caution.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Nov 12, 11:01 AM CST, 3 hours 57 minutes earlier.

Area forecast discussion, Nov 12, 11:01 AM CST, 3 hours 57 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1101 AM CST Fri Nov 12 2021

.AVIATION [18Z TAF Issuance]...

Some lingering SCT to BKN clouds are around CXO, SGR, LBX, and GLS
this morning. Temporary MVFR conditions are possible at these
sites due to CIGs around 2500 to 3000ft, but these conditions
would be very brief. A reinforcing cold front is approaching the
region from the north which will not only clear out the lingering
clouds, but also usher in a moderate to strong northwesterly flow
this afternoon through tomorrow morning for most sites. Wind
speeds of 7 to 10kts possible this evening at CLL, UTS, and CXO
with winds up to 10 to 15kts possible at IAH coastward. Overnight
wind gusts up to 25kts will be possible at GLS as a 40kt 925mb jet
sets up right along the coast. Wind speeds will lower slightly
through the morning tomorrow as the jet moves eastward. VFR
conditions will prevail through the next several days as high
pressure establishes itself over the region.

Fowler

&&

.PREV DISCUSSION /Issued 532 AM CST Fri Nov 12 2021/...

SHORT TERM [Today Through Saturday Night]...

Skies are clear and there is some patchy ground fog across the
area early this morning. Light winds from the north and northeast
can be found area wide, and temperatures so far range from the low
to mid 40s inland to the low to mid 60s at the coast. Anticipate
these temperatures to fall a couple more degrees before sunrise
with maybe a tiny bit of cirrus moving across the area. Sunny
skies (again, maybe some cirrus and also maybe some lower clouds
near/around the southwest counties) can be expected today with
high temperatures warming back up into the 70s. A dry reinforcing
cold front will sweep through the area this afternoon and will
bring winds back to the northwest and north. High pressure
building into the state behind the front will help to bring some
breezy conditions to the coast tonight through tomorrow morning,
and Saturday will probably end up having the coolest temperatures
(both lows and highs) for the next seven days with lows in the
30s/40s inland and in the 50s coast and highs in the 60s. A
gradual warming trend will begin Saturday night as the high starts
to move off to the east, but low temperatures will still be on
the cool side ranging from the low to mid 40s inland to the mid to
upper 50s at the coast. 42

LONG TERM [Sunday through Thursday Night]...

Surface high pressure to our east will continue to dominate the
weather pattern Sunday into midweek with dry weather conditions.
With persistent southerly flow at the sfc, a warming trend is
expected before ridging aloft breaks down on Tuesday. Zonal flow
aloft will enhance the development of a lee sfc troughing across
the southern Rockies, strengthening the pressure gradient across
TX. This will result in breezy conditions Tue and Wed. A cold
front associated with the aforementioned sfc trough will move
eastward into eastern TX between Wed-Fri. Specific details on
timing and precipitation are still uncertain given inconsistencies
between long-range models and its ensembles. As of now, have
leaned towards the NBM guidance and included a chance (20-30
percent) of rain mainly for Thursday.

05

MARINE...

Light to occasionally moderate onshore flow will transition to
the north this afternoon as a secondary dry front moves through.
This FROPA will bring gusty offshore winds and elevated seas up
to 7 ft tonight into Saturday afternoon. Small Craft Advisories
will likely be required through this timeframe. Light onshore flow
and seas generally from 1-3 ft will resume Saturday night into
Tuesday, becoming moderate to strong after Thursday with the
arrival of another cold front.

05

&&

.PRELIMINARY POINT TEMPS/POPS...

College Station (CLL)  74  40  66  44  74 /   0   0   0   0   0
Houston (IAH)          76  46  66  46  74 /   0   0   0   0   0
Galveston (GLS)        75  56  67  59  72 /   0   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...None.
GM...None.

&&

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.